Alert archive / Ohio / Small Craft Advisories in 2014
Small Craft Advisory 3, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Apr 7, 2014, 3:43 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2014, 3:43 PM EDT (19:43 UTC)
- Expired
- Apr 8, 2014, 3:28 AM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
104 WHUS71 KCLE 071943 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 343 PM EDT MON APR 7 2014 LEZ142>146-080345- /O.NEW.KCLE.SC.Y.0003.140407T1943Z-140408T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 343 PM EDT MON APR 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY FOR LAKE ERIE UNTIL 4 PM TUESDAY...FROM MAUMEE BAY TO WILLOWICK. * WINDS AND WAVES: EAST WINDS OF 10 TO 20 KNOTS WILL BECOME WEST EARLY TUESDAY MORNING. WAVES OF 3 TO 5 FEET ARE LIKELY AT TIMES INTO TUESDAY AFTERNOON...THEN WINDS AND WAVES WILL DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
2 follow-up statements
953 WHUS71 KCLE 080131 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 931 PM EDT MON APR 7 2014 LEZ142>146-080945- /O.CON.KCLE.SC.Y.0003.000000T0000Z-140408T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 931 PM EDT MON APR 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY. * WINDS AND WAVES: EAST WINDS OF 10 TO 20 KNOTS WILL BECOME WEST EARLY TUESDAY MORNING. WAVES OF 3 TO 5 FEET ARE LIKELY AT TIMES INTO TUESDAY AFTERNOON...THEN WINDS AND WAVES WILL DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
535 WHUS71 KCLE 080728 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 328 AM EDT TUE APR 8 2014 LEZ142>146-080830- /O.CAN.KCLE.SC.Y.0003.000000T0000Z-140408T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 328 AM EDT TUE APR 8 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES ARE NO LONGER EXPECTED TO MEET SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 7, 3:30 PM EDT, 13 minutes earlier.
Area forecast discussion, Apr 7, 3:30 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 330 PM EDT MON APR 7 2014 .SYNOPSIS... A LOW OVER KENTUCKY WILL MOVE ACROSS LAKE ERIE AND INTO EASTERN CANADA TONIGHT INTO TUESDAY. A RIDGE OF HIGH PRESSURE WILL MOVE EAST ACROSS THE REGION WEDNESDAY EVENING THEN A COLD FRONT WILL CROSS THE AREA THURSDAY NIGHT BEFORE WEAK HIGH PRESSURE MOVES OVER OHIO FRIDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY/... THE MAIN RAIN SHIELD WITH THE LOW SHOULD BE MOVING NORTH OF THE CWA DURING THE EVENING LEAVING JUST LIGHTER WRAP SHRA TO AFFECT THE AREA DURING THE LATTER PART OF THE NIGHT...ESPECIALLY IN THE NW HALF. THIS SHOULD HELP TO KEEP THE FLOOD THREAT IN CHECK. COULD SEE SOME MINOR FLOOD ISSUES ALONG WITH SOME RIVERS POSSIBLY GOING BACK INTO FLOOD. AFTER COORDINATION...WILL NOT ISSUE FLOOD WATCH. SOME THUNDER WILL BE POSSIBLE OVER THE SOUTH THIS EVENING AND OVER THE EAST THE FIRST HALF OF TONIGHT IN THE WARM SECTOR ON THE EAST SIDE OF THE LOW. TEMPS ALOFT MAY GET JUST COLD ENOUGH TO SEE SOME WET SNOW TRY AND MIX IN BY THE END OF THE NIGHT BUT NOT LOOKING FOR ACCUMULATION. && .SHORT TERM /6 AM TUESDAY THROUGH THURSDAY NIGHT/... THE DEEPER WRAP MOISTURE WILL PULL AWAY FROM THE AREA TUE BUT LOWER LEVEL MOISTURE IS SLOWER TO DECREASE. LACK OF HIGHER MOISTURE FOR SNOW DEVELOPMENT SHOULD MEAN JUST LINGERING LIGHT SHRA THAT MAY LINGER IN THE SNOWBELT ALL THE WAY INTO WED MORNING. COLDER TEMPS TUE NIGHT SHOULD ALLOW FOR MORE SNOW TO MIX INTO THE SHRA BUT STILL ONLY SEEING JUST LOCAL ACCUMULATION OF LESS THAN A HALF AN INCH ON GRASSY AREAS IN THE HIGHER TERRAIN OF THE SNOWBELT AT MOST. LOWS TUE NIGHT SHOULD BE NEAR THE FREEZING POINT. A RIDGE OF HIGH PRESSURE MOVES ACROSS THE AREA LATE WED BRINGING DRIER AIR TO END THE THREAT FOR SHRASN IN THE SNOWBELT BY NOON. DRY CONDITIONS SHOULD PREVAIL INTO THU. A COLD FRONT REMAINS ON TRACK TO CROSS THE CWA THU NIGHT. THE BAND OF MOISTURE WITH THE FRONT LOOKS JUST DECENT ENOUGH FOR A SHOT FOR SHRA THU NIGHT ALTHOUGH THE NW COULD SEE THE FIRST SHRA BY THE END OF THE DAY THU. BELOW NORMAL TEMPS TUE AND WED WARM A LITTLE ABOVE NORMAL FOR THU IN THE SSW FLOW AHEAD OF THE FRONT. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE POTENTIAL FOR A WAVE ON THE FRONT ON FRIDAY IS STILL IN PLAY. VIRTUALLY ALL OF THE MODELS SLOW THE PROGRESS OF THE FRONT AS IT GETS TO THE OHIO VALLEY AND MOST OF THE MODELS DEVELOP A SURFACE WAVE ON THE FRONT. THE CANADIAN GEM WAITS UNTIL FRIDAY NIGHT WHILE THE OTHER MODELS MOVE THE WAVE EAST BY FRIDAY NIGHT. WILL KEEP A SMALL CHANCE FOR SHOWERS THROUGH THE DAY FRIDAY ACROSS THE FAR EASTERN AND SOUTHERN COUNTIES IN THE FORECAST AREA. IT WOULD SEEM THE LAKESHORE COUNTIES SHOULD HAVE A GOOD CHANCE OF DRYING OUT. THE ECMWF HINTS AT A SECONDARY FRONT DROPPING ACROSS THE LAKES WHICH COULD GENERATE A FEW SHOWERS FRIDAY NIGHT BUT WILL HAVE TO SEE MORE OF A TREND TO INCLUDE A SECONDARY FRONT IN THE FORECAST. ASSUMING THE FRONT IS SOUTH OF THE AREA AND WE HAVE A CLEAN WARM-UP...THE MAJORITY OF THE WEEKEND SHOULD TURN OUT WELL. HEIGHTS ARE PROGGED TO RISE AND THE SURFACE HIGH IS PROGGED TO BUILD AS IT MOVES EAST. TEMPERATURES SHOULD RECOVER INTO THE 60S ON SATURDAY AND WE WILL LIKELY PUSH 70 BY SUNDAY. THE QUESTION ON SUNDAY IS THE APPROACHING COLD FRONT. THE GFS REMAINS THE FASTEST OF THE MODELS WITH THE COLD FRONT AT THE END OF THE WEEKEND. THE OTHER MODELS HAVE BEEN CONSISTENT WITH A FRONTAL PASSAGE ON MONDAY...MAINLY MONDAY MORNING. NEEDLESS TO SAY...THE TIMING OF THE FRONT IS CRITICAL FOR FORECAST TEMPERATURES SUNDAY AND ESPECIALLY SUNDAY NIGHT AND MONDAY. WE WILL CONTINUE TO USE THE SLOWER TIMING FOR NOW AND WARMER TEMPS. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... THE RAIN WILL BECOME STEADIER AND HEAVIER AS THE SURFACE LOW MOVES UP HE I-71 CORRIDOR THIS AFTERNOON/EVENING. VISIBILITIES WILL LOWER TO IFR IN THE HEAVIER RAIN. CEILINGS WILL LOWER TO IFR FOR AT LEAST 8-10 HOURS IN MOST AREAS. WILL MENTION THUNDER AT KCAK AND KYNG THIS EVENING AS THE SURFACE LOW APPROACHES ALTHOUGH THE BEST RISK OF THUNDER MAY SLIDE OFF TOWARD KPIT. WINDS WILL SHIFT TO A SOUTH TO WEST AND EVENTUALLY NORTHWEST AND GUSTY EARLY TUESDAY MORNING. CONDITIONS WILL IMPROVE TO VFR FROM WEST TO EAST ON TUESDAY AS THE LOW PULLS OUT. .OUTLOOK...NON VFR LIKELY THURSDAY NIGHT INTO FRIDAY. && .MARINE... POSTED THE FIRST SMALL CRAFT ADVISORY OF THE NEW SEASON WEST OF CLEVELAND. THE EAST WINDS WILL BE BRISK THIS EVENING AS THE SURFACE LOW PRESSURE APPROACHES...THEN COME AROUND FROM THE WEST EARLY TUESDAY MORNING. THINGS SHOULD CALM DOWN TUESDAY AFTERNOON. HIGH PRESSURE WILL SLIDE SOUTH OF THE LAKE WEDNESDAY AND THURSDAY. THE SOUTHWEST FLOW WILL INCREASE BUT THE AIR MASS WILL BE WARM AND RELATIVELY STABLE AND THE WIND ON THE LAKE WILL NOT BE TOO STRONG. THE NEXT COLD FRONT IS DUE THURSDAY NIGHT. HIGH PRESSURE WILL BUILD IN THIS WEEKEND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT TUESDAY FOR LEZ142>146. && SYNOPSIS...ADAMS NEAR TERM...ADAMS SHORT TERM...ADAMS LONG TERM...KOSARIK AVIATION...KOSARIK MARINE...KOSARIK
Hazardous weather outlook, Apr 7, 3:25 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 325 PM EDT MON APR 7 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 325 PM EDT MON APR 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. MODERATE RAIN THROUGH TONIGHT COULD RESULT IN SOME MINOR ISSUES WITH PONDING OF WATER IN LOW AREAS AND RISES IN SMALL STREAMS. ALSO...SINCE MANY RIVERS ARE STILL RUNNING HIGH...A FEW OF THESE RIVERS COULD BE PUSHED BACK INTO MINOR FLOODING LATE TONIGHT AND TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-081930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 325 PM EDT MON APR 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.